Dermatology Online Journal · 2008 · 16 citations · 0 references
MedicineDermatologyPharmacotherapyImmunopathologyInflammationRheumatologyAnti-inflammatory PharmacologyDrug-induced Skin ReactionsImmunopathology Of SkinInflammatory DermatosesInflammatory Skin DiseasesInflammatory Skin DisordersCutaneous Adverse EventsCutaneous ImmunologyDermatologic Adverse EventsDrug-induced PsoriasisParadoxical ReactionsPsoriasis TherapyPsoriatic DiseaseSystemic Adverse Effects
Anti-tumor necrosis factor (anti-TNF-alpha) are a group of new drugs able to inhibit the action of this cytokine. Although systemic side effects have been well described, cutaneous adverse reactions have not yet been clearly elucidated. The authors report a case of a 29-year-old man affected by Crohn disease and ankylosing spondylitis who developed psoriatic lesions after IV infusion of infliximab 5 mg/Kg. The patient underwent cyclosporine treatment after interruption of biological therapy, and had complete resolution of cutaneous lesions. The reason for this phenomenon is not clear, Obviously more studies are necessary to define more clearly this paradoxical reaction. In addition, dermatologists must be informed about this potential cutaneous adverse event.